Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jan 25, 2021, 4:31 AM CST for Haskell County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 4:31 AM CST (10:31 UTC)
- Expired
- Jan 25, 2021, 5:15 AM CST
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 76 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WWUS84 KTSA 251031
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
431 AM CST Mon Jan 25 2021
OKZ068-070>074-251115-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
431 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN
MCINTOSH...NORTHWESTERN SEQUOYAH...NORTHEASTERN PITTSBURG...
SOUTHEASTERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 515 AM
CST...
At 431 AM CST, strong thunderstorms were located along a line
extending from 4 miles west of Braggs to 6 miles north of Enterprise
to near Arrowhead State Park. Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Stigler...
Warner... Vian...
Gore... Porum...
Webbers Falls... Whitefield...
Braggs... Tamaha...
Briartown... Greenleaf State Park...
Pumpkin Center... Arrowhead State Park...
Cookson... Cherokee Landing State Park...
Enterprise... Lake Tenkiller State Park...
Keefeton... Kanima...
This includes Interstate 40 in Oklahoma between mile markers 271 and
300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3529 9547 3578 9529 3586 9481 3575 9481
3546 9489 3519 9498 3515 9564
TIME...MOT...LOC 1031Z 249DEG 37KT 3566 9527 3531 9541 3514 9563
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jan 25, 3:19 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 25, 3:19 AM CST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 319 AM CST Mon Jan 25 2021 .DISCUSSION... Severe weather and heavy rain potential this morning is the main forecast concern. Winter weather potential with the next system Tuesday night into Wednesday morning is a secondary item of mention. PV max evident on WV imagery over far eastern NM is ejecting more north than east in the direction of the central High Plains. At the surface, cyclogenesis is underway near the Red River, with a warm front extending east across north/northeast TX. A Pacific cold front extends SSW from the low across west central TX. Scattered showers and storms continue across Oklahoma and Arkansas, all elevated to the north of the front. CAM data suggests this elevated activity will continue northeast across the forecast area thru daybreak, with hail being the main severe threat. A low, non- zero damaging wind potential will exist with storms if they can gain some linear organization. The surface low will track northeast across the forecast area and into the MO Ozarks by the end of the day. The warm front may make it as far north as I-40, though recent runs of the NAM and ECMWF are less aggressive with the northward progress. Recent runs of the HRRR are now a bit more aggressive with convective development along the advancing cold front across north TX, and recent radar imagery seems to back that up. Can these storms mature as they head east and take advantage of a strongly sheared warm sector? Several factors are working against it: 1) It's January...not well known for favorable thermodynamics, 2) It's the early morning hours...so no contribution from the giant energy ball, and 3) The more northward trajectory of the ejecting upper wave is both drawing warm capping mid level air north /700mb temps near 8C per NAM/ and is delaying cooling aloft from west to east over the warm sector, needed to get robust near surface-based convection to develop and mature. If the 06Z and 07Z runs of the HRRR are any indication, the answer to the question presented is no. Thus, higher end severe potential will likely not be realized with this event. If somehow a storm can mature over southeast OK and possibly into west central AR thru 13 or 14Z, then all severe hazards would be possible. As expected, narrow swaths of locally heavy rainfall have occurred, with radar estimates and gauge readings between 1 and 1.5 inches from Cherokee county Oklahoma east into Washington county AR. One final round of showers and storms this morning could drop up to an inch locally. Overall, the flash flood threat is limited by the recent dry weather. Some colder days are ahead Tuesday in the wake of this system, and with a reinforcing push in association with the next system. Models have trended colder with the thermal profiles and surface temperatures Tuesday night into Wednesday morning, and thus suggest some potential for light snow accumulations across northeast OK and northwest AR. The forecast message, however, has not changed and that is impactful wintry weather is not expected. Any light precip should be done by midday Wednesday. Temps will ramp back up quickly Thursday and especially Friday, with the latter also being a windy day. The next storm system will bring pretty decent rain chances Saturday. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 57 29 42 29 / 20 0 0 20 FSM 67 34 49 34 / 80 0 0 20 MLC 63 30 47 32 / 30 0 0 20 BVO 54 25 39 26 / 30 0 0 20 FYV 63 28 43 29 / 70 0 0 20 BYV 62 31 42 29 / 80 0 0 10 MKO 61 29 44 30 / 30 0 0 20 MIO 58 28 39 27 / 40 0 0 20 F10 60 29 44 30 / 20 0 0 20 HHW 66 34 55 37 / 50 0 0 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, Jan 24, 5:13 PM CST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 513 PM CST Sun Jan 24 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 513 PM CST Sun Jan 24 2021 ...SEVERE WEATHER POSSIBLE TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...South of Interstate 40. ONSET...After midnight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 9 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...After midnight. DISCUSSION... Showers and scattered storms will spread into eastern Oklahoma and northwest Arkansas during the evening hours. These storms will initially pose a limited risk of severe weather with large hail the primary risk. Storm coverage will increase after midnight and become widespread north of Interstate 40 where areas of locally heavy rainfall are forecast. This heavy rain will increase the potential for localized flooding. The severe weather risk will also increase after midnight as stronger storms spread into the region. A localized strong wind hazard may spread along the Interstate 44 corridor however the primary concern will remain large hail. Further south mainly across southeast Oklahoma the potential for large hail, localized strong winds and tornado potential will exist. The risk of severe weather will continue into the early morning hours on Monday before a passing cold front ends the severe weather potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY and WEDNESDAY...Winter Weather Potential. THURSDAY...No Hazards. FRIDAY and SATURDAY...High Wind Potential. EXTENDED DISCUSSION... Storms will be ongoing early Monday morning with a continued risk of severe weather across far southeast Oklahoma and west central Arkansas. The next storm system will bring a chance of light freezing rain or snow to the region Tuesday night and early Wednesday with light accumulations possible. Breezy winds develop by late week ahead of the next storm system. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jan 25, 3:53 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 AM CST Mon Jan 25 2021
OKZ071-073-074-251030-
Haskell OK-Pittsburg OK-McIntosh OK-
353 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHERN PITTSBURG COUNTIES UNTIL 430 AM CST...
At 353 AM CST, strong thunderstorms were located along a line
extending from 4 miles north of Hanna to 3 miles northwest of Scipio
to 4 miles northwest of Stuart. Movement was northeast at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Eufaula...
Checotah... Krebs...
Crowder... Canadian...
Indianola... Hanna...
Stidham... Raiford...
Blocker... Vivian...
Arrowhead State Park... Enterprise...
Lake Eufaula State Park... Scipio...
Arpelar... Vernon...
Pierce... Featherston...
This includes Interstate 40 in Oklahoma between mile markers 253 and
273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3502 9609 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3537 9598 3538 9588
3541 9588 3555 9535 3525 9535 3503 9549
3503 9551 3495 9554 3487 9609
TIME...MOT...LOC 0953Z 228DEG 50KT 3527 9591 3508 9602 3495 9615Special weather statement, Jan 25, 4:31 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
431 AM CST Mon Jan 25 2021
OKZ068-070>074-251115-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
431 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN
MCINTOSH...NORTHWESTERN SEQUOYAH...NORTHEASTERN PITTSBURG...
SOUTHEASTERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 515 AM
CST...
At 431 AM CST, strong thunderstorms were located along a line
extending from 4 miles west of Braggs to 6 miles north of Enterprise
to near Arrowhead State Park. Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Stigler...
Warner... Vian...
Gore... Porum...
Webbers Falls... Whitefield...
Braggs... Tamaha...
Briartown... Greenleaf State Park...
Pumpkin Center... Arrowhead State Park...
Cookson... Cherokee Landing State Park...
Enterprise... Lake Tenkiller State Park...
Keefeton... Kanima...
This includes Interstate 40 in Oklahoma between mile markers 271 and
300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3529 9547 3578 9529 3586 9481 3575 9481
3546 9489 3519 9498 3515 9564
TIME...MOT...LOC 1031Z 249DEG 37KT 3566 9527 3531 9541 3514 9563The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:21 AM CST | Areal Flood Advisory | TSA | Adair, Cherokee | 5 hr |
| Jan 25, 3:53 AM CST | Special Weather Statement | TSA | McIntosh, Pittsburg | 37 min |
| Jan 25, 4:41 AM CST | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 3 hr |
| Jan 25, 5:14 AM CST | Special Weather Statement | TSA | Adair, Sequoyah | 46 min |
| Jan 25, 5:19 AM CST | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Jan 25, 5:29 AM CST | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 46 min |
| Jan 25, 5:39 AM CST | Special Weather Statement | TSA | Choctaw | 36 min |
| Jan 25, 6:06 AM CST | Special Weather Statement | TSA | Latimer, LeFlore, Sequoyah | 39 min |
| Jan 25, 6:21 AM CST | Special Weather Statement | TSA | Choctaw | 54 min |
| Jan 25, 11:12 AM CST | River Flood Advisory | TSA | Cherokee, Delaware | 19 hr |
| Jan 25, 11:12 AM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 21 hr |
| Jan 25, 11:12 AM CST | River Flood Advisory | TSA | Cherokee | 41 hr |
| Jan 25, 6:39 AM CST | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 51 min |
| Jan 25, 7:28 AM CST | Special Weather Statement | TSA | Crawford | 32 min |
| Jan 25, 8:49 AM CST | Special Weather Statement | TSA | Madison | 41 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.